MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 4F DL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refs1619 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "stylet wire broke off during picc insertion." additional information received 08/03/2021: left insertion which met slight resistance (repositioned patient) easy insert to distal svc.Picc measurement off, picc pulled to retrim, noticed copper tip protruding from end of picc at which time noticed that tip was broken off.Wire was not taped to hold position and was noted to have moved from original position.Did the wire get stuck in the patient: no.Placement info: left basilic 4 fr.2 lumen.Was there patient harm reported?: no harm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The returned stylet was observed to be broken into two pieces approximately 5 cm proximal to its distal tip.The epoxy tip of the stylet was observed present and intact on the distal segment.The core wire of the stylet was observed to be protruding from the proximal break site.Multiple bends and kinks were observed in the stylet.A microscopic observation revealed the break sites in the polyimide tubing were uneven with a rough surface texture and plastic deformation.The break site of the core wire of the stylet was observed to be tapered and angled slightly.Multiple kinks were observed in the polyimide tubing between magnet interfaces leading up to the break sites.The observed fracture features were indicative of severe and/or repetitive stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.
 
Event or Problem Description
It was reported "stylet wire broke off during picc insertion." additional information received on 08/03/2021: left insertion which met slight resistance (repositioned patient) easy insert to distal svc.Picc measurement off, picc pulled to retrim - noticed copper tip protruding from end of picc at which time noticed that tip was broken off.Wire was not taped to hold position and was noted to have moved from original position.Did the wire get stuck in the patient: no.Placement info: left basilic 4 fr.2 lumen.Was there patient harm reported?: no harm.

Brand Name
DOT PROV 4F DL MAX 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12351067
Report Number3006260740-2021-03437
Device Sequence Number3549338
Product Code LJS
UDI-Device Identifier00801741130366
UDI-Public(01)00801741130366
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108D
Device Lot NumberREFS1619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 07/25/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient Weight65